Thunderstorm Wind, Lee
- When
- November 10, 6:38 AM EST
- Where
- Lee County, Ida May
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.517, -83.767
Several trees were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Nov 10, 3:30 AM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 330 AM EST SUN NOV 10 2002 ...SIGNIFICANT CONVECTIVE DEVELOPMENT EXPECTED THIS AFTERNOON AND EVENING... MODERATE TO HIGH RISK CONVECTIVE OUTLOOK HAS BEEN ISSUED FOR EASTERN KENTUCKY...ADDRESSED IN CURRENT HAZARDOUS WEATHER OUTLOOK. LATEST MODELS ARE ALL IN GOOD AGREEMENT THROUGH 12Z MON AM. MINOR TIMING DIFFERENCES. CONVECTIVE DEVELOPMENT HAS BEEN ONGOING AN MOVING INTO EASTERN KENTUCKY. DEWPOINTS HAVE SHOT UP AS THE FLOW HAS COME AROUND TO SLIGHTLY WEST OF SOUTH. ALONG WITH GRADIENT WINDS ANY CONVECTION WHICH DOES DEVELOP WILL MIX DOWN ENVIRONMENTAL WINDS. TEMPERATURES WILL AGAIN BE A CHALLENGE TODAY. PLENTY OF CLOUDS AND SHOWERS THIS MORNING SHOULD KEEP TEMPS DOWN A FEW DEGREES...BUT STRONG SOUTHERLY FLOW SHOULD OFFSET THE LACK OF INSOLATION. TEMPS NEAR OR MAYBE A DEGREE ABOVE YESTERDAYS HIGHS. GOING CLOSER TO AVN MOS TEMPERATURES AS THIS HAS BEEN THE MODEL TO BEAT. MORE ORGANIZED CONVECTION WILL DEVELOP LATER THIS AFTERNOON AND EVENING. MODEL SOUNDINGS SHOW LARGE CAPE AND HELICITIES OF 400+. THUS HAVE INCLUDED GUSTY WORDING IN THE ZONES AND POTENTIAL SEVERE TS WORDING THIS EVENING. THIS TROF WILL SWING THROUGH LATE TONIGHT INTO MONDAY AND LOOKS LIKE MONDAY WILL BE A RATHER BLUSTERY DAY WITH ABUNDANT LOW LEVEL MOISTURE. CLEARING LATER MONDAY NIGHT BUT NOT ENOUGH DRYING AND WITH CONTINUED NORTHWESTERLY CYCLONIC FLOW SHOULD SEE LINGERING SHOWERS UNTIL LATER IN THE WEEK. PRELIMINARY GUIDANCE NUMBERS... LOZ EE 070/050 056/047 049 024+2 JKL EE 072/052 058/047 049 024+2 FGX TE 069/049 051/043 048 02++2 IOB TE 070/049 052/044 049 028+2 K22 EW 073/054 061/047 049 023+5 7K0 EW 072/055 061/047 049 021+8 K20 EW 071/053 059/047 049 022+5 SME TE 073/049 056/047 049 025+2 1A6 EW 073/052 058/047 048 022+7 .JKL...NONE. LEWIS ===================================================================== 924 PM EST SAT NOV 9 2002 CURRENT ZONE FCST HAS CONDITIONS WELL COVERED. PCPN TRYING TO MOVE INTO SERN KY...BUT STILL VERRRY LIGHT...AND ONLY INTO A COUPLE OF COUNTIES. HOWEVER...DEEP MOISTURE WITH 60 DEG F DWPTS IN WRN KY MOVING EAST SO SHOULD SEE AN INCREASE IN OUR CWFA AND WILL CONTINUE POPS FOR TONIGHT. MAIN ENERGY WITH S/WV TO MOVE UP THE OH RVR BUT SHOULD TRAIL A TROF THROUGH AREA. TIMING WRONG FOR SVR WX BY THE TIME IT REACHES ERN KY AND MOISTURE IS LACKING. WILL KEEP EYE ON MOISTURE ADVECTION AND STRENGTH OF STORMS NOW ENTERING CNTRL KY. NO UPDATE ANTICIPATED ATTM. DUSTY PREV FORECAST DISCUSSIONS FOLLOW: ----------------------------------------------------------------- 404 PM EST SAT NOV 9 2002 WINDS AND INCREASED CLOUD COVER WILL KEEP TEMPS UP TONIGHT. HAVE OPTED TO GO WITH MIDDLE TO UPPER 50S. KEEPING A CHANCE POP THIS EVENING AS SHORTWAVE IS PROGGED TO MOVE THROUGH OVERNIGHT. TOMORROW MORNING MAY HAVE A SLIGHT BREAK IN THE CLOUD COVER AS S/W MOVES OUT AND LEAVES US OUT AHEAD OF THE STRONG COLD FRONT. GOING TO GO WITH AN AFTERNOON AND EVENING STRESS ON THE CONVECTION...AS BOUNDARY BARRELS THROUGH LATER IN THE DAY. WIND PROFILE STILL LOOKS IMPRESSIVE ALL THE WAY UP ALONG WITH GOOD MOISTURE TRANSPORT AND TONS OF LIFT. THEREFORE WILL MENTION THE POSSIBILITY OF STRONG WIND GUSTS IN SOME OF THE STORMS. STILL NOT READY TO KILL POPS COMPLETELY MONDAY THROUGH LATE TUESDAY...AS LOW LEVEL MOISTURE IS STILL IN PLACE ACROSS THE AREA AND SHORT WAVES ROTATING THROUGH OUT AHEAD OF THE MAIN TROUGH WILL BE DIFFICULT TO PLACE AS WELL AS TIME. GEOGERIAN ------------------------------------------------------------------ 1035 AM EST SAT NOV 9 2002 ZONE PACKAGE HAS THINGS COVERED PRETTY WELL. CLOUDS HAVE INCREASED THIS MORNING ACROSS THE CWA AND THIS SHOULD KEEP THE TEMPS IN CHECK TO SOME EXTENT. WITH STRONG SFC GRADIENT WINDS WILL BLOW TODAY AROUND 15 MPH OR SO (BUT STRONGER IN THE MORE OPEN TERRAIN TO OUR WEST). BASED ON SAT PICS AND RADAR TRENDS...WILL UPDATE ZONES TO MAKE MENTION OF AFTERNOON SPRINKLES OR MAYBE A 20 POP. AREA OF LIGHT PCPN OVER CENTRAL KY IS MOVING STEADILY TO THE EAST...AIDED IN PART BY A 5H VORT MAX AND STRONG WINDS ALOFT. UPDATED ZONES AND GRIDS OUT BEFORE LONG. HALL ------------------------------------------------------------------ 430 AM EST SAT NOV 9 2002 BIG CHALLENGE THIS FORECAST PERIOD IS HOW MUCH WARMING WILL OCCUR AHEAD OF THE NEXT TROF. STRONG GRADIENT FLOW HAS KEPT THE BOUNDARY LAYER WELL MIXED THIS MORNING AND EXPECT THAT THE STRONG WAA WILL KICK IN BEFORE SUNRISE. CLOUDS ARE ON THE INCREASE AND THE INSOLATION MAY BE KEPT DOWN A BIT...STILL ONLY EXPECT THAT TO PREVENT A COUPLE OF DEGREES WARMING. DO NOT ANTICIPATE PCPN UNTIL LATER TONIGHT. NEXT BIG CHALLENGE IS THE FRONTAL BOUNDARY MOVING INTO THE REGION SUNDAY. THIS APPEARS TO BE A SIGNIFICANT PUSH WITH THE POTENTIAL FOR STRONG THUNDERSTORMS OVER THE OHIO RIVER VALLEY AND INTO THE EASTERN COALFIELDS. THE TIMING IS CRITICAL. ALTHOUGH THE ETA CONTINUES TO PUSH THIS FRONT THROUGH QUICKLY, THE UPPER LEVEL TROF AND ASSOCIATED SYNOPTIC FORCING CONTINUES TO KEEP CLOUDS OVER EASTERN KENTUCKY THROUGH MONDAY NIGHT. HAVE UPDATED GRIDS AND ZONES TO TREND DOWN THE CHANCES OF PCPN MONDAY NIGHT...BUT THAT IS SHORT LIVED AS THE CYCLONIC NORTHWEST FLOW REMAINS IN PLACE THROUGH THE EARLY PART OF THE WORK WEEK. PREVIOUS FORECAST PACKAGE WELL IN HAND. LEWIS
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 400 AM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF EASTERN KENTUCKY TODAY. THE INGREDIENTS APPEAR TO BE COMING TOGETHER FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER EPISODE ACROSS MUCH OF KENTUCKY THIS AFTERNOON AND EVENING. AREAS AT MOST RISK ARE LOCATED SOUTH OF THE MOUNTAIN PARKWAY AND GENERALLY WEST OF A WOLFE COUNTY TO WHITLEY COUNTY LINE. A STRONG COLD FRONT IS FORECAST TO MOVE INTO KENTUCKY LATER TODAY. AHEAD OF THIS FRONT...STRONG SOUTHERLY WINDS WILL PUMP UNSEASONABLY WARM AND MOIST AIR INTO THE COMMONWEALTH. WITH THE ADDITION OF SOME DAYTIME HEATING...THE ATMOSPHERE WILL BECOME VERY UNSTABLE BY THE AFTERNOON. IN ADDITION...WINDS IN THE LOWER ATMOSPHERE WILL CONTINUE TO BE QUITE STRONG. PRELIMINARY INDICATIONS SUGGEST THAT A FAST MOVING SQUALL LINE WILL DEVELOP AND RACE ACROSS KENTUCKY DURING THE AFTERNOON AND EVENING HOURS. BECAUSE OF THE STRONG WIND FIELDS...THERE IS A GOOD POSSIBILITY OF WIDESPREAD WIND DAMAGE WITH THIS LINE OF STORMS. ADDITIONALLY...STRONG LOW-LEVEL WIND SHEAR IS EXPECTED...AND THIS WILL INCREASE THE PROBABILITY OF TORNADOES ACROSS THE AREA. THE OTHER POTENTIAL HAZARD WILL BE STRONG GRADIENT WINDS. GUSTY SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WILL BE POSSIBLE EARLY THIS MORNING AND INTO THE AFTERNOON HOURS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS WILL LIKELY BE NECESSARY LATER TODAY. .DAYS TWO THROUGH SEVEN... THE STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT INTO MONDAY MORNING. AFTER THE FRONT HAS PASSED...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD. THIS IS AN EVOLVING WEATHER SITUATION. PERSONS SHOULD STAY UPDATED ON THE LOCAL FORECAST, AND FORTHCOMING HAZARDOUS WEATHER OUTLOOKS, SHOULD CONDITIONS CHANGE. ADDITIONAL INFORMATION...DETAILS AND DISCUSSIONS ARE CONTAINED IN OTHER NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS. CHECK OUR WEBSITE AT WWW.CRH.NOAA.GOV/JKL. JARVIS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
504 AM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM NEAR TUTTLE KY WIND DAMAGE
11/10/02 LAUREL *** 0 DEAD, 0 INJ ***
NUMEROUS LIMBS DOWN NEAR
TUTTLE. LIMBS UP TO 3
INCHES IN DIAMETER REPORTED
BY SPOTTERS.
MSLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
505 AM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM TUTTLE KY WIND DAMAGE
11/10/02 LAUREL 3 INCH DIAMTER LIMBS
DOWN.REPORTED BY SPOTTERS
MJThe Jackson,KY radar (KJKL), 41 km away, was scanning. The volume nearest the first event began at 11:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323069.